Discussions that mention yohimbine

Sexual Health - Men board


Hi!
I need your help. I want to thank you first of all for taking the time to read this post. I appreciate it. I put this post on the Depression message board as well and I thought I would put it here as well. It seems appropriate. I am a male in my late twenties and I am taking Zoloft, now, at 100 mg./day and Wellbutrin SR at 400mg./day. My psychiatrist started me on the Wellbutrin SR in addition to the Zoloft because I had developed sexual side effects from the Zoloft. First, I no longer woke up erect. Before I started the Zoloft, I could not remember the last time that I woke up and not have an erection. Not waking up erect in the morning was a price I was happy to pay not to stay in the depressive Hell I was in. That was at the lower doses of the Zoloft though. I eventually got to 150mg. A few months ago, the real "fun" began. I have extreme difficulty in having an orgasm/ejaculation. If I am able to have an orgasm/ejaculation, it is only after much,much,much time and effort. When I do have an orgasm/ejaculation, I basically can forget about do so again for at least several days. Also, I am having impotence issues lately as well. I seem to be able to become initially erect (thus far) without too much difficulty, however, maintaining my erection has become a challenge. As I am trying to have an orgasm/ejaculate, and am going like the little pink Energizer bunny, and just keep going, and going, and going,....I lose my erection and I can't become erect again. This sucks!!!!!!!!!! I know that sexual dysfunction is a very common side effect to SSRI's. I am wondering how other men out there handled and addressed their sexual side effects from their medication? My psychiatrist started me on the Wellbutrin SR to see if that would help. I have been on the maximum recommended daily dosage,400mg., for about a little over a month and it really has not done anything except make me feel even better depression-wise. My psychiatrist wanted to start me on a prescription of Viagra, but my insurance company would not cover it and it is way, way, too expensive to buy it on my own. So, my psychiatrist reduced my Zoloft dosage from 150mg/day to 100mg/day too see if that would help alleviate or eliminate my sexual side effects while still maintaining a theraputic effect from the Zoloft. I am wondering if this doesn't work, and I need to move to plan, ummm....I guess it would be Plan D, what should Plan D be? What drugs out there have helped you? I have heard that BuSpar have helped some people alleviate their antidepressant induced sexual dysfuntion. Has anyone out there benefited from BuSpar in this manner? How about Amantadine? How about yohimbine? What drug combination worked for you? Obviously, I am most interested in hearing from other men, but I invite everyones imput. I have posted posts similar to this one at other websites, and I am just amazed at how it seems that there are so many people out there that are willing to tolerate the sexual dysfunction. I am capable and willing to be patient, but I am not willing to accept the side effects. I am going to keep on trying different medication combinations, etc., to see what will work for me. Men, how did you handle this? What helped you? I just want to be able to have an erection and maintain it. I want to be able to have an orgasm and ejaculate without having to try sooooooooooooooooooooooooo hard to. So, I would appreciate anyone's imput and suggestions. Perhaps with talking about this and swapping suggestions, and experiences, and ideas, we can help ourselves regain our sexual dimensions and thus help us to be one step to happier, healthier, non-depressed life. Thanks.
IP: Logged
Hi TangoBen!
Thank you for taking the time to reply. Yeah, I know what you mean. The added stamina is a nice plus to the antidepressants, but... I am just at the point where I am like, enough is enough. I want to cross the finish line, see the end of the movie, etc.,etc.,etc. You get the idea. Yeah, I will need to do something. I thought about Serzone but am concerned regarding its potential for liver problems. BuSpar is looking like a good try. I have also heard stuff about Yohimbine, Ginko Biloba (sp?),Amantadine, plus some kind of antihistimine. My psychiatrist suggested I go off of the Zoloft, but right now, I am really leary. This time of the year is really, really bad for me. I tend to have, umm...issues, in the late fall, winter, and early spring. Hmmm...perhaps I should spend some time in front of a light lamp. Anyway, TangoBen, I really appreciate your imput and would love to hear from others.